MAUDE Adverse Event Report: TITAN SPINE, LLC ENDOSKELETON® TAS 6.5 DIA, STANDARD BONE SCREW, 30MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

TITAN SPINE, LLC ENDOSKELETON® TAS 6.5 DIA, STANDARD BONE SCREW, 30MM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Model Number 2300-6530
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Note: this regulatory report was previously submitted on 22-feb-2018 as regulatory report # 3006340236-2017-00016 ¿ 1.Per request, it is being resubmitted as an initial report.Event date is approximated as it was reported to have occurred 6-7 weeks after the original surgery.An exact incident date was not provided.The screw failure occurred as a result of implant subsidence and failure of the vertebral body resulting in the head of the screw being pushed downwards by the implant while the threaded tip remained stationary fixated in the bone.It was unable to be determined what directly caused the screw to fracture post-operatively.It is expected that the failure was contributed to by the lack of supplemental fixation and/or patient noncompliance to the surgeon's post-operative instruction.After reviewing the patient's post-operative fluoroscopy images, dr.(b)(6) ((b)(6) chief medical officer) stated that the l4-l5 alif level is a very mobile region, especially for a patient with grade 1-2 spondylolisthesis.Thus, while supplemental fixation is not required for (b)(6) system, it should have been used to ensure stability of the region for this patient.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, post-operatively, a bone screw fractured inside a patient.The original l4-l5 surgery was performed on (b)(6) 2017, and the reported issue occurred approximately 6-7 weeks after the surgery.An exact incident date was not provided.The patient, who the surgeon described as having "good bone quality," was reportedly doing well 4 weeks after the surgery.After about 6 weeks, the patient started to present acute back pain.X-rays were taken to discover a broken screw.The patient was put under lumbar bone stimulation, and the surgeon stated that he thought "the patient would be fine as long as no other slip or cage displacement occurred." it was stated that there had been no revision surgery for supplemental fixation and the screw remained inside the patient.

Brand Name
ENDOSKELETON® TAS 6.5 DIA, STANDARD BONE SCREW, 30MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
TITAN SPINE, LLC
6140 w. executive dr. suite a
mequon WI 53092
Manufacturer (Section G)
TITAN SPINE, LLC
6140 w. executive dr. suite a
mequon WI 53092
Manufacturer Contact
jane rodd
6140 w. executive dr. suite a
mequon, WI 53092
2622427801
MDR Report Key7290736
Report Number3006340236-2017-00016
Device Sequence Number11467636
Product Code OVD
UDI-Device Identifier00191375001874
UDI-Public00191375001874
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K111626
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2300-6530
Device Catalogue Number2300-6530
Device Lot NumberV18
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2017
Supplement Date Received by Manufacturer10/10/2017
Initial Report FDA Received Date02/22/2018
Supplement Report FDA Received Date02/22/2018
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/24/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale